Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 25, 2021Custer County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 25, 2021, 3:13 PM CDT for Custer County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 3:13 PM CDT (20:13 UTC)
Expired
Jun 25, 2021, 4:00 PM CDT
In force
47 min
Issued by
NWS North Platte, NE

County Custer County, NE

The radar

The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

821 
WWUS83 KLBF 252013
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
313 PM CDT Fri Jun 25 2021
 
NEZ038-059-252100-
Custer NE-Lincoln NE-
313 PM CDT Fri Jun 25 2021

...SPECIAL WEATHER STATEMENT...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Callaway, or 28 miles southwest of Broken Bow,
moving east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Callaway, Oconto, Etna, Lodi and Pressey State Wildlife Management
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Nebraska.

LAT...LON 4111 10031 4128 10031 4135 9968 4106 9973
TIME...MOT...LOC 2013Z 262DEG 16KT 4120 10011 

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 25, 1:06 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 25, 1:06 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
106 PM CDT Fri Jun 25 2021

.SHORT TERM...(Today through Saturday)
Issued at 340 AM CDT Fri Jun 25 2021

The main concern in the short term will be the likelihood of
showers and thunderstorms resulting in locally heavy rainfall and
localized flooding.

A broad upper trough extends from the Desert Southwest through the
Central Rockies and Northern Plains into a deep closed low over
Hudson Bay Canada. Across western Nebraska, ample moisture is in
place today, as precipitable water values will range from 1.2
inches across far southwestern areas to around 1.5 inches over
eastern portions of north central NE. A disturbance ahead of this
trough is currently located across the western panhandle and
northeast CO, will lift northeastward today and bring likely to
categorical chances for showers and thunderstorms to much of the
area. Already by 3 am CDT, clusters of showers and thunderstorms
continue to develop over most locations near and west of Highway
61. The most persistent area has already prompted the issuance of
a flood advisory for Deuel and southeast Garden County for early
this morning. The latest HRRR and RAP models agree that increasing
coverage can be expected across the western Sandhills this
morning, with a push northeastward over central and eastern areas
into this afternoon. The latest storm total rainfall forecast now
thorugh tonight is forecasting 0.75 to 1.25 inches for most area
near and north of I80. Local rainfall amounts around 2 inches look
possible, especially the southeast panhandle into the central
Sandhills. WPC has the forecast area in a marginal risk for
excessive rainfall today into tonight. Mainly cloudy skies,
rainfall and a cold front passage will limit highs today to the
upper 60s northwest Sandhills to the mid and upper 70s east and
southwest.

For tonight, the main upper trough axis will move through western
NE, and bring likely chances this evening to the northeastern
half of the area, with chance POPs to the west. Chances look to
lower to 30 percent after midnight.

On Saturday, the upper trough will remain in place across the
region. Chances will increase to 30-40 percent in the afternoon
aided by steep mid level lapse rates. Highs were scaled by to the
low to mid 70s. Northwest winds increase to 10 to 20 mph.

.LONG TERM...(Saturday night through Thursday)
Issued at 340 AM CDT Fri Jun 25 2021

In the long term, the upper trough will become more amplified to a
north northwest flow with chances for showers and thunderstorms
increasing once again for Sunday. A strong blocking upper ridge
will remain across the western U.S. Sunday through Thursday, while
the upper trough persist from the Great Lakes back into the
Central Plains. This will keep some chances for POPs in the
forecast each day. High temperatures will also be below normal
through this timeframe, from the 70s Sunday and Monday, gradually
reaching the low to mid 80s by Wednesday and Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1250 PM CDT Fri Jun 25 2021

Radar shows widespread showers with scattered thunderstorms
occurring across central and western Nebraska. While satellite
imagery is showing considerable cloudiness, sub-VFR conditions are
quite limited. Expect precipitation to continue into this evening
before loss of diurnal heating helps showers become more
scattered/isolated overnight. Guidance is also indicating cigs
will generally remain VFR through tonight, though expect a tempo
below VFR at times and will indicate most likely times with tempo
groups. Scattered showers/thunder will return on Saturday but do
not have enough confidence in timing/location to include in TAFs
with this issuance.

Winds will generally not impact aircraft operations today, but
some gusts over 20kts are possible toward the end of the valid
period.

&&

.HYDROLOGY...
Issued at 340 AM CDT Fri Jun 25 2021

The potential for widespread precipitation through today into this
evening could cause some locations to see localized flooding. The
area of greatest concern will be the southeast Panhandle into the
CentraL Sandhills north of I80. While many areas have remained
fairly dry the past month, feel that most of the rainfall should
soak in, and do not feel that a Flood Watch is needed at this
time. Will need to monitor rainfall rates closely today however.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...MBS
HYDROLOGY...Roberg
Hazardous weather outlook, Jun 25, 1:59 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
159 PM CDT Fri Jun 25 2021

NEZ004>010-022>029-035>038-056>059-069-070-094-261200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-
Western Cherry-
159 PM CDT Fri Jun 25 2021 /1259 PM MDT Fri Jun 25 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Showers and thunderstorms are likely across much of the outlook
area today. A few storms could become strong to briefly severe across
southwest into central Nebraska. Hail and brief gusty winds are
possible with these storms. Heavy rainfall is also anticipated
which may lead to localized flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A few thunderstorms are possible on Saturday, but the severe risk
remains low at this time.

Near daily chances of afternoon/evening storms are possible
through next Thursday. At this time the severe risk remains
uncertain.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

NEZ071-261200-
Frontier-
159 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Showers and thunderstorms are likely across much of the outlook
area today. There is a slight risk for storms to become strong to
severe with large hail and damaging winds. Heavy rainfall is also
anticipated which may lead to localized flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A few thunderstorms are possible on Saturday, but the severe risk
remains low at this time.

Near daily chances of afternoon/evening storms are possible
through next Thursday. At this time the severe risk remains
uncertain.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 25, 2:09 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
209 PM CDT Fri Jun 25 2021

NEZ059-069>071-252000-
Chase NE-Frontier NE-Hayes NE-Lincoln NE-
209 PM CDT Fri Jun 25 2021

...SPECIAL WEATHER STATEMENT...

At 209 PM CDT/109 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Dickens to near
Palisade. Movement was northeast at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Hayes Center, Wallace, Wellfleet, Dickens, Maywood, Hamlet, Quick,
Cottonwood Canyon State Wildlife Management Area, Hansen Memorial
Reserve State Wildlife Management Area, Willow View Campground, Hayes
Center State Wildlife Management Area, Marengo, Bluegill Haven
Campground, Red Willow Reservoir State Recreation Area and Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4036 10136 4087 10115 4107 10037 4035 10065
      4035 10135
TIME...MOT...LOC 1909Z 245DEG 25KT 4076 10097 4035 10115

NMJ
Special weather statement, Jun 25, 3:00 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
300 PM CDT Fri Jun 25 2021

NEZ038-252100-
Custer NE-
300 PM CDT Fri Jun 25 2021

...SPECIAL WEATHER STATEMENT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sumner, or 21 miles northeast of Lexington, moving northeast at 30
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mason City, Block Hill Basin, Gavin Siding, Intersection of Highway
183 and Cumro Road and Cumro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4105 9964 4106 9963 4130 9920 4105 9921
TIME...MOT...LOC 1959Z 238DEG 26KT 4103 9949

NMJ
Special weather statement, Jun 25, 3:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
313 PM CDT Fri Jun 25 2021

NEZ038-059-252100-
Custer NE-Lincoln NE-
313 PM CDT Fri Jun 25 2021

...SPECIAL WEATHER STATEMENT...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Callaway, or 28 miles southwest of Broken Bow,
moving east at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Callaway, Oconto, Etna, Lodi and Pressey State Wildlife Management
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Nebraska.

LAT...LON 4111 10031 4128 10031 4135 9968 4106 9973
TIME...MOT...LOC 2013Z 262DEG 16KT 4120 10011

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:09 PM CDTSpecial Weather StatementLBFSheridan51 min
Jun 24, 11:01 PM CDTSpecial Weather StatementLBFSheridan59 min
Jun 25, 2:31 AM CDTAreal Flood AdvisoryLBFDeuel, Garden5 hr
Jun 25, 2:09 PM CDTSpecial Weather StatementLBFHayes51 min
Jun 25, 3:00 PM CDTSpecial Weather StatementLBFCuster60 min
Jun 25, 3:15 PM CDTSpecial Weather StatementLBFFrontier60 min
Jun 25, 3:20 PM CDTSevere Thunderstorm WarningLBFCuster40 min
Jun 25, 3:28 PM CDTSpecial Weather StatementLBFDawson32 min
Jun 25, 3:53 PM CDTSpecial Weather StatementLBFCuster67 min
Jun 25, 4:50 PM CDTSpecial Weather StatementLBFGarden40 min
Jun 25, 4:53 PM CDTSpecial Weather StatementLBFCuster52 min
Jun 25, 5:27 PM CDTSpecial Weather StatementLBFGarden48 min
Jun 25, 5:34 PM CDTSpecial Weather StatementLBFWheeler41 min
Jun 25, 5:41 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler49 min
Jun 25, 6:24 PM CDTSpecial Weather StatementLBFWheeler51 min
Jun 25, 6:39 PM CDTSpecial Weather StatementLBFKeith66 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.